Texas, 2018Hail and Damaging Winds in Texas, March 17 to 19, 2018
March 17 to 19, 2018 · NWS FWD · 28 events in 10 counties and zones
An upper level trough produce multiple rounds of thunderstorms across North and Central Texas as it approached from the west on Saturday and Sunday, March 17-18. A surface front and a dryline helped provide focus for thunderstorm development over the weekend.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough produce multiple rounds of thunderstorms across North and Central Texas as it approached from the west on Saturday and Sunday, March 17-18. A surface front and a dryline helped provide focus for thunderstorm development over the weekend. Some of these storms produced large hail and damaging wind gusts, mainly over areas south of the I-20 corridor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 17, 2:46 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 17, 2:46 PM CST, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
346 PM CDT Sat Mar 17 2018
.SHORT TERM... /Issued 222 PM CDT Sat Mar 17 2018/
Strong to severe thunderstorms are likely this afternoon and
evening. A Severe Thunderstorm Watch has been issued for much of
North and Central Texas through this evening.
A high-quality warm sector airmass is in place across much of
North and Central Texas. A surface low has deepened across West
TX and is located just west of San Angelo as of 2pm. A dryline
extends south from this low and a quasi-stationary front lies to
the ENE roughly along the I-20 corridor. Over the past hour, this
boundary has started a more progressive northward shift as a warm
front and is now draped on the northern fringes of the DFW
Metroplex. Within the warm sector, partial clearing has allowed
temperatures to climb into the upper 70s with dewpoints climbing
in to the mid 60s. These conditions have led to strong surface-
based instability of around 2000 J/kg within the warm sector with
a plume of very steep lapse rates within the 800-600mb layer.
While a few convective attempts have been made within the
forecast area near Stephenville and Comanche, the more robust
convective development will continue to be farther west near the
dryline/front triple point. Lift will be aided by a mid-level
shortwave disturbance that is most identifiable in the 600-700mb
height fields. Lift from this disturbance as well as convergence
along the aforementioned boundaries will continue to result in
convective initiation over the next several hours. We may see 2 or
possibly even 3 waves of convection initiate to the west and move
east throughout the evening as lift continue to act upon the warm
sector airmass.
Storms will have the ability to become strong or severe within
the warm sector with primarily a supercellular storm mode favored
due to large instability and 50-60 kts of deep-layer bulk shear.
Relatively straight hodographs will favor splitting supercells
with both right and left movers capable of surviving. While all
modes of severe weather are possible, hail will probably be the
most common threat through this event. This will be due to the
steep lapse rates located within the hail growth zone, updraft
rotation with primarily a supercellular storm mode, and wet-bulb
zero heights around 9-10 kft. Of course, damaging wind gusts will
also be of concern with more robust convection. The tornado
threat remains somewhat questionable due to the straight
hodographs, weaker low-level flow through about 1 km, and limited
helicity in the 0-3 km layer. In addition, winds within the warm
sector are somewhat veered. If flow was to strengthen at all later
this afternoon or back more to the east, there would be a window
of increased tornado potential. This may end up being most likely
if a supercell storm can become rooted along/near the frontal
boundary where surface winds may be locally backed.
Convection should be on a downward trend later this evening, but
some surface-based instability may last through and even a bit
after sunset. The potential for severe storms, especially severe
hail will linger after sunset and into the overnight hours. The
concern should shift east of I-35 by 9-10pm when convection will
likely have grown upscale and conglomerated into a multicellular
cluster or broken line with a continued hail/wind threat. Am
expecting most convection to have exited the area to the east
around 1-2am with a general lull expected through daybreak Sunday.
-Stalley
&&
.LONG TERM...
/Sunday through Saturday/
A quasi-stationary frontal boundary is expected to extend
along/just north of I-20 at 7 AM Sunday. Some scattered warm
advection showers are possible during the morning. A dryline
is expected to approach the I-35 corridor by early afternoon.
Confidence in how much thunderstorm development we will get during
the afternoon along and east of the I-35 corridor is still not
very high given the expected cloud cover and possible morning
rain. IF storms develop, the shear and instability will be
supportive of some strong to severe thunderstorms with large hail
and damaging winds being the main threats. There would also be a
non-zero potential for a tornado especially north of I-20 where
surface winds should back.
Expect elevated fire weather conditions for areas west of I-35
Sunday afternoon behind the Pacific cold front due to southwest
winds 10 to 20 mph and minimum relative humdities in the teens and
20s. Highs will range from the lower 70s northeast to the mid 80s
southwest.
Rain chances will end by sunset Sunday and a Pacific cold front
will overtake the dry line during the evening and move through the
region overnight. Winds will become westerly 10 to 20 mph area
wide by daybreak Monday. Lows will be the 50s area wide.
As a surface low moves east from northeastern Oklahoma toward the
Ohio River Valley Monday, winds across North and Central Texas
will shift from westerly to northwesterly at 15 to 25 mph with
some gusts over 30 mph likely. The gusty winds combined with
relative humidities in the upper teens southwest to lower 30s
northeast will result in elevated to near-critical fire weather
conditions Monday. Highs will be in the 70s to lower 80s.
Dry weather is expected for the most of the rest of the week as
upper level ridging builds over the Rockies early to midweek and
then moves into the Plains late week. We will have northerly winds
on Tuesday with highs mostly in the 60s. Temperatures will then
warm for the rest of the week with southerly winds returning.
Highs will be in the upper 60s northeast to upper 70s west
Wednesday, 70s to lower 80s Thursday and mid 70s northeast to the
mid 80s west Friday and Saturday.
58
&&
.AVIATION... /Issued 109 PM CDT Sat Mar 17 2018/
/18z TAFs/
Primary concerns through the forecast period are impacts from
convection in the next 6-12 hours. A stationary front currently
resides near I-20 with MVFR cigs positioned to the south. A
surface low and dryline are located to the west and isolated
showers and storms have started developing as of 18z. Additional
storms are expected to develop along and ahead of this boundary
and in vicinity of the surface front. Storms could encroach on
both the DFW Metroplex airports and Waco as early as 4-5pm and
impacts from nearby thunderstorms are expected to last into the
evening. Will continue Tempo groups for TSRA during the most
likely time which appears centered around 00z this evening. Winds
will remain out of the ESE at DFW area airports and out of the
south at Waco throughout this time.
After convection moves east later this evening, the return of some
MVFR cigs is anticipated during the overnight hours. While some
guidance is quite pessimistic with suggesting IFR conditions
through Sunday morning, will continue cigs above 1 kft for now.
Have maintained rain-free TAFs throughout Sunday for now as the
expectation is that most activity will be east of the TAF sites.
-Stalley
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 63 82 55 75 46 / 70 40 20 0 0
Waco 63 83 54 80 46 / 80 40 20 0 0
Paris 57 73 53 73 44 / 40 70 30 5 5
Denton 58 81 53 75 43 / 50 40 20 0 0
McKinney 60 78 54 73 44 / 60 50 30 0 0
Dallas 64 81 57 77 47 / 70 40 20 0 0
Terrell 61 79 54 77 45 / 80 60 30 0 0
Corsicana 64 81 54 79 46 / 90 60 30 0 0
Temple 65 85 54 80 47 / 50 30 20 0 0
Mineral Wells 57 85 52 76 41 / 50 30 10 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
26/58
Hazardous weather outlook, Mar 17, 2:02 PM CST, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
302 PM CDT Sat Mar 17 2018
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
302 PM CDT Sat Mar 17 2018
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Severe thunderstorms are expected to affect much of North and
Central Texas through this evening and tonight. The most likely areas
for severe weather and supercell thunderstorms are near and south of
Interstate 20. Large hail will be the primary threat, although
damaging winds and tornadoes are also possible.
Later tonight, storms are expected to grow into a larger cluster or
broken line as they move east of Interstate 35. Damaging winds and
large hail will continue to be possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorm chances will continue for North and Central Texas
Sunday and Sunday night. A few storms could be severe during this
time with mainly a large hail and damaging wind threat. The severe
threat will be highest east of I-35 during this time.
Critical fire weather conditions may occur west of I-35 on Sunday
afternoon and across all of North and Central Texas on Monday
afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be requested throughout this evening.
In the hours before
Special weather statement, Mar 17, 1:51 PM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
251 PM CDT SAT MAR 17 2018
TXZ142-172030-
Mills TX-
251 PM CDT SAT MAR 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILLS COUNTY UNTIL 330 PM
CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm
cluster 11 miles northeast of Skeeterville, or 16 miles north of
Richland Springs, moving northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Goldthwaite and Mullin.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
central Texas.
LAT...LON 3150 9896 3161 9878 3169 9876 3172 9849
3168 9846 3131 9863 3132 9865 3135 9864
3137 9865 3134 9870 3135 9871 3139 9869
3143 9873 3139 9877 3141 9878 3141 9885
3144 9887 3143 9891 3146 9894 3147 9898
TIME...MOT...LOC 1951Z 211DEG 29KT 3149 9885
24Special weather statement, Mar 17, 2:20 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
320 PM CDT SAT MAR 17 2018
TXZ115-172045-
Stephens TX-
320 PM CDT SAT MAR 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR STEPHENS COUNTY UNTIL 345 PM
CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ibex, or 9 miles southwest of Breckenridge, moving northeast at 25
mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Breckenridge, Crystal Falls and Us-180 Near The Shackelford-
Stephens County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If near Hubbard Creek Reservoir, get out of the water and move
indoors or inside a vehicle. If you can hear thunder, you are close
enough to be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3282 9910 3296 9900 3295 9858 3275 9858
3254 9906 3259 9910
TIME...MOT...LOC 2019Z 228DEG 23KT 3269 9905
24Special weather statement, Mar 17, 2:36 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
336 PM CDT SAT MAR 17 2018
TXZ142-143-156-157-172130-
Mills TX-Coryell TX-Lampasas TX-Hamilton TX-
336 PM CDT SAT MAR 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...WESTERN CORYELL...
LAMPASAS AND SOUTHEASTERN MILLS COUNTIES UNTIL 430 PM CDT...
At 335 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Goldthwaite to 7 miles
northwest of Lampasas. Movement was northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Copperas Cove, Gatesville, Lampasas, Hamilton, Fort Hood, Kempner,
Evant and Lometa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
Central Texas.
LAT...LON 3175 9833 3186 9790 3163 9774 3113 9779
3107 9791 3104 9791 3104 9827 3142 9857
TIME...MOT...LOC 2035Z 231DEG 24KT 3142 9838 3115 9825
24Special weather statement, Mar 17, 3:09 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
409 PM CDT SAT MAR 17 2018
TXZ130>132-172215-
Hood TX-Erath TX-Somervell TX-
409 PM CDT SAT MAR 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SOMERVELL...NORTHEASTERN
ERATH AND HOOD COUNTIES UNTIL 515 PM CDT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Morgan Mill, or 13 miles northeast of
Stephenville, moving northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Granbury, Pecan Plantation, Glen Rose, Lipan, Dinosaur Valley State
Park, Oak Trail Shores and Tolar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
If on or near Lake Granbury or Squaw Creek Reservoir, get out of the
water and move indoors or inside a vehicle. If you can hear thunder,
you are close enough to be struck by lightning. Do not be caught on
the water in a thunderstorm.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
North Texas.
LAT...LON 3251 9808 3251 9807 3256 9806 3255 9762
3228 9762 3216 9802 3231 9815
TIME...MOT...LOC 2108Z 227DEG 21KT 3231 9801
24Special weather statement, Mar 17, 3:28 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
428 PM CDT SAT MAR 17 2018
TXZ133-145-172200-
Hill TX-Johnson TX-
428 PM CDT SAT MAR 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON AND NORTHWESTERN
HILL COUNTIES UNTIL 500 PM CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blum, or 14 miles south of Cleburne, moving north at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cleburne, Grandview, Blum, Covington and Rio Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
North Texas.
LAT...LON 3240 9752 3229 9712 3202 9735 3207 9749
3210 9747 3213 9750 3215 9747 3217 9746
3217 9748 3216 9749 3216 9751 3214 9751
3214 9753
TIME...MOT...LOC 2128Z 193DEG 19KT 3214 9742
24Special weather statement, Mar 17, 4:12 PM CST, 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
512 PM CDT SAT MAR 17 2018
TXZ133-134-145-172300-
Ellis TX-Hill TX-Johnson TX-
512 PM CDT SAT MAR 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON...
NORTHWESTERN HILL AND SOUTHWESTERN ELLIS COUNTIES UNTIL 600 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm over
Covington, or 14 miles northwest of Hillsboro, moving east at 20
mph. A second thunderstorm was located near Maypearl, and moving
northeast at 20 MPH.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waxahachie, Ennis, Italy, Itasca, Grandview, Maypearl, Bardwell,
Covington, Carl's Corner, Rio Vista and Milford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
central and north central Texas.
LAT...LON 3206 9693 3207 9736 3227 9738 3241 9669
3220 9663
TIME...MOT...LOC 2210Z 266DEG 15KT 3217 9727
30Thunderstorm Wind, Coryell
- When
- March 17, 4:13 PM CST
- Where
- Coryell County, 0.91 mi SE of Flat
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 31.310, -97.620
A storm chaser reported trees down between the communities of Flat and The Grove.
Hail, McLennan
- When
- March 17, 4:39 PM CST
- Where
- McLennan County, 1.5 mi SSW of Spring Vly
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 31.380, -97.310
A trained spotter reported golf ball sized hail approximately 5 miles north of the city of Moody, TX.
Hail, McLennan
- When
- March 17, 4:41 PM CST
- Where
- McLennan County, 0.69 mi S of Moody
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 31.310, -97.350
A trained spotter reported golf ball sized hail just east of the city of Moody, TX.
Hail, McLennan
- When
- March 17, 4:48 PM CST
- Where
- McLennan County, Bruceville-Eddy
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 31.320, -97.230
A trained spotter reported golf ball sized hail in the city of Bruceville-Eddy, TX.
Hail, Falls
- When
- March 17, 4:50 PM CST
- Where
- Falls County, 3.28 mi NNW of Belvins
- Measured
- 2.5 in hail
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 31.290, -97.250
A social media report indicated tennis ball sized hail in the city of Eddy, TX.
Hail, McLennan
- When
- March 17, 4:51 PM CST
- Where
- McLennan County, 0.91 mi NE of Lorena
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.390, -97.210
A trained spotter reported penny sized hail in the city of Lorena, TX.
Hail, McLennan
- When
- March 17, 5:03 PM CST
- Where
- McLennan County, Lorena
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 31.380, -97.220
A public report indicated half-dollar sized hail approximately 2 miles south-southwest of the city of Lorena, TX.
Hail, Falls
- When
- March 17, 5:16 PM CST
- Where
- Falls County, 0.69 mi N of North Prairie
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 31.360, -97.080
A public report indicated ping pong sized hail approximately 6 miles south southwest of the city of Golinda, TX.
Hail, Falls
- When
- March 17, 5:18 PM CST
- Where
- Falls County, 0.69 mi N of North Prairie
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 31.360, -97.080
A public report indicated golf ball sized hail approximately 5 miles south of the city of Golinda, TX.
Hail, Lampasas
- When
- March 17, 6:16 PM CST
- Where
- Lampasas County, 1.38 mi S of Lampasas
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.050, -98.180
A trained spotter reported quarter-sized hail approximately one mile south of the city of Lampasas, TX along Highway 281.
Thunderstorm Wind, Leon
- When
- March 17, 7:30 PM CST
- Where
- Leon County, 1.37 mi WNW of Nomangee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.040, -96.140
A public report indicated trees down off CR 458 and CR 459.
Hail, Leon
- When
- March 17, 7:43 PM CST
- Where
- Leon County, 2.16 mi SSE of Loavor Leona
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.090, -95.960
A public report indicated quarter-sized hail at a gas station along Interstate 45 approximately 4 miles south of the city of Leona, TX.
Hail, Milam
- When
- March 18, 3:20 PM CST
- Where
- Milam County, 2.75 mi WSW of Minerva
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.730, -97.020
Milam County Sheriff's Department reported quarter-sized hail in the city of Minerva, TX.
Hail, Milam
- When
- March 18, 3:30 PM CST
- Where
- Milam County, 2.39 mi NNW of Milano
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.730, -96.870
A public report indicated quarter sized hail approximately 5 miles north of the city of Milano, TX.
Hail, Bosque
- When
- March 18, 4:03 PM CST
- Where
- Bosque County, 0.91 mi NW of Meridian
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.930, -97.660
Fire and Rescue reported quarter sized hail approximately half a mile north of the city of Meridian, TX.
Hail, Bosque
- When
- March 18, 4:13 PM CST
- Where
- Bosque County, 0.59 mi W of Meridian
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.920, -97.660
A public report indicated nickel-sized hail in the city of Meridian, TX.
Hail, Robertson
- When
- March 18, 4:13 PM CST
- Where
- Robertson County, 4.21 mi E of Hearne
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.890, -96.530
A public report indicated quarter-sized hail near the intersection of FM 2549 and FM 391, approximately 4 miles east-northeast of the city of Hearne, TX.
Hail, Bosque
- When
- March 18, 4:20 PM CST
- Where
- Bosque County, 1.36 mi WNW of Lighthouse Vlg
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.130, -97.500
Emergency management reported quarter-sized hail on Highway 174 near Kimball Bend Park.
Hail, Bosque
- When
- March 18, 4:25 PM CST
- Where
- Bosque County, Lakeside Vlg
- Measured
- 2.75 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 32.020, -97.500
A trained spotter reported baseball sized hail approximately 5 miles south of Lakeside Village.
Hail, Bosque
- When
- March 18, 4:38 PM CST
- Where
- Bosque County, 3.58 mi E of Lakeside Vlg
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.010, -97.440
Emergency management reported quarter-sized hail at Steele Creek Park, or approximately 8 miles west-northwest of Lake Whitney.
Hail, Hill
- When
- March 18, 4:42 PM CST
- Where
- Hill County, 0.91 mi SE of Whitney
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 31.960, -97.320
A storm chaser reported quarter sized hail approximately one mile north of the city of Whitney, TX.
Hail, Hill
- When
- March 18, 4:50 PM CST
- Where
- Hill County, 3.52 mi E of Whitney Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.920, -97.310
A public report indicated quarter sized hail approximately 2 miles south of the city of Whitney, TX.
Hail, Bosque
- When
- March 18, 4:56 PM CST
- Where
- Bosque County, 0.91 mi NW of Laguna Park
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 31.860, -97.380
A storm chaser reported quarter-sized hail near the intersection of Highway 22 and County Road 2960.
Hail, Hill
- When
- March 18, 4:56 PM CST
- Where
- Hill County, 4.16 mi W of Vaughan
- Measured
- 2 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 31.910, -97.240
A public report indicated hen-egg sized hail approximately 4 miles north-northwest of the city of Aquila, TX.
Hail, Hill
- When
- March 18, 5:05 PM CST
- Where
- Hill County, 0.59 mi W of Aquilla
- Measured
- 2 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 31.850, -97.230
A public report indicated hen-egg sized hail approximately 2 miles southeast of the city of Whitney, TX.
Hail, Hill
- When
- March 18, 5:05 PM CST
- Where
- Hill County, 4.03 mi SE of Whitney
- Measured
- 2 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 31.930, -97.280
A public report indicated hen-egg sized hail approximately 2 miles west of the city of Aquila, TX.
Hail, Hill
- When
- March 18, 5:08 PM CST
- Where
- Hill County, 0.91 mi NE of Aquilla
- Measured
- 2.5 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 31.860, -97.210
A public report indicated tennis ball sized hail approximately 1.3 miles north-northeast of the city of Aquila, TX.
Hail, Grayson
- When
- March 19, 12:29 AM CST
- Where
- Grayson County, 0.9 mi SE of Gordonville
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.790, -96.840
Emergency management reported Nickel sized hail near the city of Gordonville, TX.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Georgia, March 17, 2018$500,000 · EF1 · 4 events
- Tornadoes and Hail in Tennessee, March 17, 2018EF0 · 28 events
- Hail and Damaging Winds in Texas, March 17, 2018$25,000 · 3 in hail · 7 events
- Damaging Wind in Kentucky, March 17, 2018$20,000 · 53 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, March 17, 2018$6,000 · 1 in hail · 8 events
- Winter Weather in Colorado, March 17 to 19, 20188 events
- Hail in California, March 17, 20180.25 in hail · 6 events
- Tornadoes and Hail in North Carolina, March 17, 2018EF0 · 6 events
- Winter Storm in Utah, March 17 to 18, 20184 events
- Winter Storm in Iowa, March 17, 20183 events
- Winter Weather in Utah, March 17 to 18, 20183 events
- Hail in Mississippi, March 17 to 19, 20181 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 743702, 743692, 743693, 743694, 743695, 743696, 743697, 743698, 743699, 743700, 743703, 743701, 743704, 743705, 743706, 743707, 743708, 743709, 743710, 743711, 743712, 743713, 743714, 743715, 743716, 743717, 743718, 743719.